Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Safe Sex and HIV PreventionSafe Sex and HIV Prevention
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Is it probable that I have HIV?
Sep 2, 2008

Three weeks ago i met a guy who was really hot. We eneded up hanging out for like 5 days and in a drug stupor i ended up making out with him, lip biting and body rubbing with our clothes on. At some point he asked me to give him a blowjob, and i breifly put it in my mouth and then removed it and decided not to. I think I read your forum too often because I am a hypocondriac. Anyway on the following nite, we engaged in the same kissing and rubbing, no mouth to penis contact. When he tried to force me, I remember fighting him off and I think i scartched him because in the morning i found dried blood in my nails. Moving along, a week later I found out that he was pos and has been for 3 years with meds. Based on my level-headedness I assume that my risk for contracting HIV is nonexistent, however I just came down with body aches, a fever, and runny nose. This makes me think otherwise. I am so afraid to get tested because I think that now I may have HIV, which could have been avoided if I had asked. Do you think its probable that I have HIV? Do I have a good chance of catching based on the information? I I will be making a donation for all the hard work that you do. Thank you.

Response from Dr. Frascino

Hi,

The HIV-acquisition risk from the activities you describe (brief oral receptive sex) is extremely remote. The scratching episode would not be considered a risk. What I am concerned about is your "5 days in a drug stupor." You don't mention which drug, but if it was crystal meth or some other potent psychoactive agent that obliterates inhibitions, I would still be concerned about possible unsafe sexual practices. Do I think it's probably you contracted HIV? No, not based on the information you have provided. However, I would caution you about "drug stupors," as they have been linked to an increased incidence of unsafe sexual practices and, not unexpectedly, STDs, including HIV. I'll repost some information below from the archives discussing crystal meth. I do not know if this was your drug of choice with Mr. Mc-Hottie Poz-Guy, but it discusses HIV incidence for MSM.

Thanks for your donation to the Robert James Frascino AIDS Foundation (www.concertedeffort.org). It's warmly appreciated.

Be safe. Stay well.

Dr. Bob

recent fatige (CRYSTAL METH) Sep 1, 2008

I am a gay male recently diegnosed.Now I am on Atripla and undetectable..I am healthy according to my doctor.I was recently at a party and did smoked and snorted christal meth.I had a head ach for 3 days afterwards,fatigue,and my glands got swolen but all this went away..Now all I feel is Fatigue from time to time and I have been getting night sweats not bad but they are there.Could I have done damage to my treatment by experimenting with this drug only one time?Or are those signs of some kind of infection of another desease?

Response from Dr. Frascino

Hello,

Fatigue and sweats might be related to your recent crystal meth experimentation. However, if it doesn't clear relatively soon or if it gets worse instead of better, you should have your HIV specialist check it out. Fatigue and sweats are symptoms of many medical conditions. You can read about these in the archives of this forum.

Regarding crystal meth, I should make a comment, as this is really some bad-ass stuff! Many of us believe crystal meth use is one, of not the most important, factor driving the increased incidence of new HIV infections, particularly in MSM (men who have sex with men). Crystal meth produces a euphoria that far surpasses that produced by cocaine. It even feels better than multiple continuous orgasms! It makes you feel hypersexual, phenomenally gorgeous and superman invincible. I remember being told "inside the mind of a meth user, it's spring break, carnival and Mardi Gras all at the same time and you are too sexy for your shirt." As you can imagine with all this drug-induced cosmic fabulosity, the thought of safer sexual techniques is not even a blip on the meth-crazed mind's radar screen. The reason meth is fanning the volatile flames of the HIV pandemic, particularly in MSM, is that meth dramatically increases sexual desire, but over time also causes erectile dysfunction. So Mr. Top Gun suddenly becomes a bottom boy who could care less about condoms. Studies have shown a clear relationship between meth use and increased number of sexual partners, increased unprotected anal intercourse and, not surprisingly, increased frequency of STDs, such as HIV and syphilis.

So, while I don't believe a single foray into meth-madness damaged your current HIV treatment regimen, I do believe that even by trying meth only once, you are perilously close to screwing up the rest of life. Don't say you haven't been warned! Meth users and meth-use contemplators, wise up! This stuff will indeed ruin your health, happiness and life.

Dr. Bob



Previous
HIV Exposure, Test at 10 weeks and pregnant wife
Next
major hypochondria last question i promise!

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement